Alert archive / Colorado / Fire Weather Watches in 2021
Fire Weather Watch 11, NWS Pueblo, CO
NWS Pueblo, CO issued this fire weather watch at Apr 14, 2021, 3:46 AM MDT for 5 counties in Colorado. It took effect at Apr 15, 2021, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 14, 2021, 3:46 AM MDT (09:46 UTC)
- In effect from
- Apr 15, 2021, 12:00 PM MDT
- Expired
- Apr 14, 2021, 3:03 PM MDT
- In force
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 9.8 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2696 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
568 WWUS85 KPUB 140946 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 346 AM MDT Wed Apr 14 2021 ...A Fire Weather Watch has been issued for Thursday afternoon and evening for gusty winds and low relative humidity for Fire Weather zone 224, which includes the San Luis Valley... COZ224-150200- /O.NEW.KPUB.FW.A.0011.210415T1800Z-210416T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 346 AM MDT Wed Apr 14 2021 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... The National Weather Service in Pueblo has issued a Fire Weather Watch for gusty winds and low relative humidity, which is in effect from Thursday afternoon through Thursday evening. * Affected Area...Fire Weather Zone 224. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 12 percent. * Impacts...Conditions are anticipated to be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
1 follow-up statement
932 WWUS85 KPUB 142103 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 303 PM MDT Wed Apr 14 2021 ...A Red Flag Warning is in effect from noon to 8 pm mdt Thursday for gusty winds, low relative humidity and dry fuels for Fire Weather Zone 224, which includes the San Luis Valley... COZ224-151315- /O.UPG.KPUB.FW.A.0011.210415T1800Z-210416T0200Z/ /O.NEW.KPUB.FW.W.0022.210415T1800Z-210416T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 303 PM MDT Wed Apr 14 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR FIRE WEATHER ZONE 224... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds, low relative humidity and dry fuels, which is in effect from noon to 8 PM MDT Thursday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 224. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 12 percent. * Impacts...Conditions are anticipated to be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this fire weather watch went out at Apr 13, 11:23 PM MDT, 4 hours 23 minutes earlier.
Area forecast discussion, Apr 13, 11:23 PM MDT, 4 hours 23 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1123 PM MDT Tue Apr 13 2021 .SHORT TERM...(This evening through Wednesday) Issued at 250 PM MDT Tue Apr 13 2021 ...Increasing Coverage of Rain and Snow Showers Tonight... ...Best Coverage along and north of Highway 50 and West of I-25... Current water vapor imagery and upper air analysis is indicating moderate southwest flow aloft across the region, with a broad upper trough carving out across the Great Basin. Water vapor imagery is also indicating an embedded short wave lifting out across the southern Great Basin, with mid and upper level moisture spreading into across the Rockies at this time. Regional radars currently indicating isolated to scattered showers across the higher terrain, with the best coverage across the northern mountains. Abundant cloud cover has limited heating across the region, with current reading in the mid 40s to mid 50s across the lower elevations, and mainly in the 30s and 40s across the higher terrain. Also of note is the relatively dry lower levels of the atmosphere, with current dew pt depressions of 20 to 30 degrees across much of the eastern plains and even into the high mountain valleys. Latest Models remain in decent agreement of said embedded wave translating into southwest Colorado this evening, with the wave continuing across south central Colorado later tonight before lifting into northeastern Colorado through the morning tomorrow. Movement of this system will help to develop scattered to numerous showers which will spread north and east across the region tonight. Best coverage of showers remains along and north of the Highway 50 Corridor and west of the I25 Corridor, with snow additional snow accumulations of 3 to 6 inches expected across the higher elevations of the central mountains, the northern Sangre de Cristo mountains and into portions of the Pikes Peak region. With low level upslope continuing across the eastern plains, should start to see precipitation increasing across the upper Arkansas river valley and into the Pikes Peak region this evening within increasing waa and seeder feeder helping to saturate the dry lower levels. Snow accumulations of 1 to 3 inches still look possible by early Wednesday morning across the rest of the higher terrain, the upper and mid Arkansas River valley, as well as northern and western portions of El Paso County. With the expected precipitation and widespread cloud cover, lows tonight to be in the mid 20s to mid 30s areawide. Drier air behind the passing wave moves into the region through the day tomorrow, with precipitation ending for across most of the area through the early morning hours. This, combined with breezy southwest winds aloft, will bring near critical fire weather conditions to the San Luis Valley tomorrow afternoon. However, latest model guidance continues to indicate only a few hours of these near critical conditions, and will not issue any fire weather highlights at this time. Models also continue to indicate steep lapse rates and some instability to support isolated to scattered afternoon showers, and a few embedded thunderstorms, over and near the higher terrain. Temperatures tomorrow to remain at or below seasonal levels in the mid 40s to mid 50s across the eastern plains, with 50s to lower 60s across the high mountain valleys and generally 30s and 40s across the higher terrain. .LONG TERM...(Wednesday night through Tuesday) Issued at 250 PM MDT Tue Apr 13 2021 Model solutions have come back into better agreement with the evolution of the overall pattern, though some differences still exist in timing of various short waves ejecting from the wrn trough. 12z deterministic runs fall fairly close to the middle of the ensemble envelope, especially the GFS, which lends some increased confidence in the forecast at this point. Upper level low drifts from the nrn Great Basin into WY Wed night into Thu, then into the High Plains on Friday, though plenty of upper level energy will hang back over the Rockies from Fri into the weekend. Mid level dry slot will likely keep precip surpressed the first half of the day on Thu, before major piece on energy ejects across the area later in the day and overnight, bringing a round of high elevation snow and lower elevation rain many locations. Could even see an isolated thunderstorm Thu afternoon/evening, as some modest CAPE develops over the higher terrain and I-25 corridor. Still appears northern half of the region will see the heaviest precip, with a few slushy inches of snowfall likely over the Pikes Peak region/Palmer Divide by Fri morning. Rain/snow showers will linger across the area during the day Fri, with coverage decreasing in the afternoon as upper forcing shifts into the central plains. Lingering upper level trough and modest moisture in place will aid in development of showers again on Sat, with greatest chances over the higher terrain in the afternoon where some weak instability develops. Temps Thu-Sat will remain well below seasonal averages, with the coldest temps on Fri-Sat. Drier and slightly warmer conditions then expected Sun/Mon, though new cold front and upper trough already lurking for next week, with a return to cool/unsettled conditions possible. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1116 PM MDT Tue Apr 13 2021 KCOS... Light precip will be possible at KCOS for a few hours at the beginning of this fcst with precip ending aoa 04 UTC. CIGs around 030 will continue through the early morning hours with cigs lowering as better low level moisture advects into the region during the later morning hours. Another round of precip (snow) and IFR cigs will likely develop late tomorrow afternoon/early evening and last into the night. KPUB... Generally VFR conditions through the night with cigs lower a couple hours after sunrise as better low level moisture advects into the region. Cigs will rise slightly during the mid afternoon and then decrease again to IFR conditions by mid afternoon tomorrow. IFR conditions due to precip/cigs will continue into the evening hours. KALS... VFR expected next 24 hours. it will be be breezy at times, especially tomorrow afternoon into tomorrow evening. && .PUB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 6 AM MDT Wednesday for COZ058-060- 061-063-073. && SHORT TERM...MW LONG TERM...PETERSEN AVIATION...HODANISH
Hazardous weather outlook, Apr 13, 5:16 AM MDT, 22 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 516 AM MDT Tue Apr 13 2021 COZ058>089-093>099-141130- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 516 AM MDT Tue Apr 13 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Snow showers will spread across the mountains this afternoon with mixed rain and snow showers spreading into the adjacent plains tonight. The heaviest snow will fall across the eastern Sawatch, western Mosquito and northern Sangre De Cristo mountains where 4 to 8 inches will be possible by early Wednesday morning. The remainder of the mountains will see between 1 to 5 inches with a slushy 1 to 3 inches possible for the upper Arkansas River Valley and the Palmer Divide by early Wednesday morning. Most travel impacts will be across the higher mountains above 9000 feet where slick and snow covered roads will be possible tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Periodic chances for snow showers continue through the weekend for the higher terrain. A majority of the snow fall is expected to be rather light except for some more moderate amounts possible Friday into Saturday. The central and eastern mountains appear to have the best chance of these moderate amounts at this time. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over the mountains, the upper Arkansas River Valley, Teller County, and El Paso County tonight. 31/29
In the hours before
Local storm report, Apr 14, 1:00 AM MDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
100 AM MDT WED APR 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1259 AM SNOW 1 WSW ROSITA 38.09N 105.35W
04/14/2021 M4.2 INCH CUSTER CO CO-OP OBSERVER
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 3:03 PM MDT | Red Flag Warning | PUB | Alamosa, Conejos, Costilla, Rio Grande, Saguache | 29 hr |
Nearby
Fire Weather Watches in Colorado, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.